Alert archive / Connecticut / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 26, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 1, 2016, 6:06 PM EDT for Greater Bridgeport Planning Region, Connecticut; Westchester County, New York. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2016, 6:06 PM EDT (22:06 UTC)
- Expired
- Jul 1, 2016, 6:45 PM EDT
- In force
- 39 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Greater Bridgeport Planning Region, CT, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 55 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 1:32 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
716
WUUS51 KOKX 012206
SVROKX
CTC001-NYC119-012245-
/O.NEW.KOKX.SV.W.0026.160701T2206Z-160701T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
606 PM EDT FRI JUL 1 2016
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
CENTRAL WESTCHESTER COUNTY IN SOUTHEASTERN NEW YORK...
* UNTIL 645 PM EDT
* AT 606 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
HAWTHORNE...OR NEAR MOUNT KISCO...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
MOUNT KISCO AROUND 610 PM EDT.
GREENWICH AROUND 620 PM EDT.
BEDFORD AROUND 630 PM EDT.
STAMFORD AND DARIEN AROUND 635 PM EDT.
NEW CANAAN AROUND 640 PM EDT.
NORWALK...WESTPORT...WILTON AND GEORGETOWN AROUND 645 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
ARMONK... PLEASANTVILLE...GOLDEN'S BRIDGE...RYE BROOK...BRIARCLIFF
MANOR... THORNWOOD...HARTSDALE...ELMSFORD...GREENVILLE AND EASTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR SOUTHERN
CONNECTICUT...AND SOUTHEASTERN NEW YORK.
LAT...LON 4112 7329 4111 7330 4111 7332 4110 7333
4110 7334 4109 7335 4108 7335 4100 7383
4125 7390 4136 7334
TIME...MOT...LOC 2206Z 260DEG 22KT 4111 7375
HAIL...<.75IN
WIND...60MPH
$$
JMC2 follow-up statements
754
WWUS51 KOKX 012234
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
634 PM EDT FRI JUL 1 2016
CTC001-NYC119-012245-
/O.CON.KOKX.SV.W.0026.000000T0000Z-160701T2245Z/
FAIRFIELD CT-WESTCHESTER NY-
634 PM EDT FRI JUL 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR CENTRAL FAIRFIELD AND NORTHERN WESTCHESTER COUNTIES...
AT 633 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEW CANAAN...
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
WESTPORT...WILTON...WESTON AND GEORGETOWN AROUND 645 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE EASTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR SOUTHERN
CONNECTICUT...AND SOUTHEASTERN NEW YORK.
LAT...LON 4114 7363 4119 7366 4132 7354 4132 7352
4136 7334 4118 7330
TIME...MOT...LOC 2233Z 250DEG 24KT 4119 7352
HAIL...<.75IN
WIND...60MPH
$$
JMC915
WWUS51 KOKX 012242
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
642 PM EDT FRI JUL 1 2016
CTC001-NYC119-012248-
/O.EXP.KOKX.SV.W.0026.000000T0000Z-160701T2245Z/
FAIRFIELD CT-WESTCHESTER NY-
642 PM EDT FRI JUL 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FAIRFIELD AND NORTHERN
WESTCHESTER COUNTIES WILL EXPIRE AT 645 PM EDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR SOUTHERN
CONNECTICUT...AND SOUTHEASTERN NEW YORK.
LAT...LON 4114 7363 4119 7366 4132 7354 4132 7352
4136 7334 4118 7330
TIME...MOT...LOC 2236Z 260DEG 22KT 4119 7352
$$
JMCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:37 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 1, 3:37 PM EDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service New York NY
337 PM EDT FRI JUL 1 2016
.SYNOPSIS...
A cold front moves across the region tonight, and then high
pressure builds in from the west on Saturday before moving
offshore on Sunday. A mesoscale convective system will likely pass
south of the Tri-State Region during the beginning of the week. A
warm and increasingly humid airmass will then build into the area
through the remainder of the week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Tornado Watch 313 remains in effect for most of the Tri-State
area.
There is an enhanced risk for severe thunderstorms across NYC, NE
NJ, and SW CT, as well as an enhanced risk for severe
thunderstorms across most of southern CT and western Long Island.
There is a slight risk for severe thunderstorms for eastern Long
Island.
Numerous showers and thunderstorms have developed ahead of a cold
front moving into western NY/PA, and those storms continue to
track to the north and east.
SBCAPE has increased to 1500-200 J/kg, along with 35-40 KT of
Bulk Shear, and a Lifted Index of -4 to -5. There is also abundant
low-level moisture with PWATs up to 1.5 inches. The Bulk
Richardson Number also ranges from 30 to 40, indicating that
supercells are possible.
Storms will continue to develop and move into the local area
through this evening with the potential for damaging winds, large
hail, and tornadoes. Heavy rain may result in localized flooding.
The thunderstorm threat tapers off from west to east this evening
with the loss of diurnal heating and with the atmosphere
stabilizing. Most showers will end by midnight for the western
half of the CWA, and by daybreak for the eastern half.
Cold front passes through the region late tonight, and winds shift
to a W-NW flow, allowing for a drier airmass to spread into the
region.
Lows tonight will range from the upper 50s inland to the upper 60s
in/around NYC.
There is a moderate risk for rip currents at Atlantic facing
beaches through this evening.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
Heights will rise on Saturday as high pressure builds in from the
north and west. The atmosphere dries out fairly quickly, resulting
in plenty of sunshine on Saturday. Highs will be near normal,
generally topping off in the upper 70s to low 80.
Mainly clear with a light west flow on Saturday night. Radiational
cooling possible for areas across the Lower Hudson Valley,
interior portions of southern CT, as well as eastern Long Island.
Lows there could drop into the low 50s. Otherwise, lows will be in
the low to mid 60s, and possibly into the upper 60s in NYC.
There is a low risk for rip currents at Atlantic Ocean facing
beaches on Saturday.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
A mainly dry forecast remains in place through the long term. It
appears that a mesoscale convective system, possibly in the form
of a mesoscale convective vortex, will track from the Ohio Valley
Monday, and emerge off the New Jersey coast Tuesday. All
indications are that this system will remain just south of the
area, and that impacts will be minimal to none. However, this is
several days out so slight chances for showers and thunderstorms
will me maintained both in case there are peripheral effects or in
case the system itself tracks further north. A mid level thermal
ridge then builds in through the end of the week, with warming
temperatures and gradually increasing humidity.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
A cold front approaches this evening and passes through this
tonight. High pressure builds on Saturday.
Some fluctuations in ceilings from MVFR to VFR expected through
the late afternoon. IFR is possible at the coast.
Showers and thunderstorms will impact most terminals into the
evening hours. A few thunderstorms may include gusty westerly
gusts over 40 KT.
S-SSE winds 10-15 KT into the evening. Winds will shift to the W
and then NW behind the front overnight.
...NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component
forecasts, can be found at: http://www.weather.gov/zny/n90
KJFK TAF Comments: Amendments likely for ceilings and for
thunderstorms into this evening.
KLGA TAF Comments: Amendments likely for ceilings and for
thunderstorms into this evening.
KEWR TAF Comments: Thunderstorm approaching the terminal from the
south. Wind gusts to 50 kt possible. Amendments likely for
ceilings and for thunderstorms into this evening.
KTEB TAF Comments: Amendments likely for ceilings and for
thunderstorms into this evening.
KHPN TAF Comments: Amendments likely for ceilings and for
thunderstorms into this evening.
KISP TAF Comments: Amendments likely for ceilings and for
thunderstorms into this evening.
.OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...
.Saturday Afternoon-Sunday Night...VFR. NW-W flow Saturday and
WSW- SW flow Sunday. Gusts up to 20KT for both days. Winds
diminish at night.
.Monday...VFR.
.Monday Night-Tuesday...Mainly VFR. Slight chance for
Showers/Thunderstorms.
.Wednesday...VFR.
&&
.MARINE...
A cold front will move across the waters this evening with strong
to severe storms possible through this evening. A Tornado Watch
is in effect for ANZ338 (NY Harbor), ANZ335 (W LI Sound), and
ANZ355 (W Ocean).
South winds will generally range from 10-15 KT with gusts up to 20
KT, and then winds shift to the W-NW behind the passage of the
cold front. Winds should stay below SCA levels through Saturday
night, but cannot rule out gusts to 20 KT Saturday afternoon. Seas
will average 1-2 feet on E LI Sound, and around 1 foot on W LI
Sound, NY Harbor, and LI Bays. Seas on the ocean will range from
2-4 feet.
Winds and waves are likely to remain below small craft advisory
levels Sunday through Thursday, with high pressure generally in
control of the area.
&&
.HYDROLOGY...
Around 1/3" to 2/3" basin average QPF is expected into this
evening. However, with precipitable waters from 1.5 to 1.75
inches, and the potential for strong convection, locally heavy
rainfall is expected. Areas receiving locally heavy rainfall
could experience minor flooding of urban/poor drainage areas.
There is a minimal threat for flash flooding, but it is possible
if thunderstorms train over each other.
Dry conditions then on tap from late tonight through Sunday.
Widespread significant rainfall is not expected Sunday through
Friday at this time.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.
&&
SYNOPSIS...JMC/MPS
NEAR TERM...MPS
SHORT TERM...MPS
LONG TERM...JMC
AVIATION...DS
MARINE...JMC/MPS
HYDROLOGY...JMC/MPSHazardous weather outlook, Jul 1, 1:39 PM EDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 139 PM EDT FRI JUL 1 2016 NYZ075-178-179-021000- KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU- 139 PM EDT FRI JUL 1 2016 ...TORNADO WATCH 313 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL CHANCE FOR LARGE HAIL AND ISOLATED TORNADOES...MAINLY FOR THE NEW YORK CITY METRO AREA. THERE IS ALSO A MODERATE RISK OF RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ080-081-021000- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 139 PM EDT FRI JUL 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL CHANCE FOR LARGE HAIL AND ISOLATED TORNADOES...MAINLY FOR THE NEW YORK CITY METRO AREA. THERE IS ALSO A MODERATE RISK OF RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-006-009-010-NJZ002-004-006-103>108-NYZ067>074-176-177-021000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-NORTHERN NASSAU- 139 PM EDT FRI JUL 1 2016 ...TORNADO WATCH 313 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL CHANCE FOR LARGE HAIL AND ISOLATED TORNADOES...MAINLY FROM THE NEW YORK CITY METRO AREA ON WEST AND NORTH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ007-008-011-012-NYZ078-079-021000- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- 139 PM EDT FRI JUL 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL CHANCE FOR LARGE HAIL AND ISOLATED TORNADOES...MAINLY FROM THE NEW YORK CITY METRO AREA ON WEST AND NORTH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-345-350-353-021000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 139 PM EDT FRI JUL 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL CHANCE FOR LARGE HAIL AND ISOLATED WATERSPOUTS...MAINLY FOR THE WATERS AROUND WESTERN LONG ISLAND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-355-021000- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 139 PM EDT FRI JUL 1 2016 ...TORNADO WATCH 313 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT IS DAMAGING WINDS. THERE IS A SMALL CHANCE FOR LARGE HAIL AND ISOLATED WATERSPOUTS...MAINLY FOR THE WATERS AROUND WESTERN LONG ISLAND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Jul 1, 4:27 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
427 PM EDT FRI JUL 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG FAIRFIELD 40.88N 74.31W
07/01/2016 ESSEX NJ TRAINED SPOTTER
MULTIPLE REPORTS OF TREES AND POWERLINES DOWN
&&
CJBSpecial weather statement, Jul 1, 4:52 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
452 PM EDT FRI JUL 1 2016
NJZ002-004-006-103>108-NYZ067-069-071-074-012145-
EASTERN UNION-WESTERN ESSEX-EASTERN ESSEX-EASTERN PASSAIC-WESTERN
BERGEN-WESTERN PASSAIC-EASTERN BERGEN-HUDSON-WESTERN UNION-SOUTHERN
WESTCHESTER-RICHMOND (STATEN IS.)-ROCKLAND-ORANGE-
452 PM EDT FRI JUL 1 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ESSEX...PASSAIC...
UNION...HUDSON...BERGEN...ROCKLAND AND RICHMOND COUNTIES...
AT 451 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR WARWICK TO NEAR PLAINFIELD. MOVEMENT
WAS EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
WARWICK AND UPPER GREENWOOD LAKE AROUND 455 PM EDT.
PLAINFIELD AROUND 500 PM EDT.
SUMMIT AND GREENWOOD LAKE AROUND 505 PM EDT.
MILLBURN AROUND 510 PM EDT.
CLARK AROUND 515 PM EDT.
SLOATSBURG AND UNION AROUND 520 PM EDT.
LINDEN...SUFFERN...CARTERET AND TOTTENVILLE AROUND 525 PM EDT.
NEWARK AND ELIZABETH AROUND 530 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WEST HAVERSTRAW...
UPPER SADDLE RIVER...WYCKOFF...SPRINGFIELD...MONTCLAIR...SPRING
VALLEY... HILLSIDE...CLIFTON...MONTVALE AND BOGOTA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR NORTHEASTERN
NEW JERSEY...AND SOUTHEASTERN NEW YORK.
LAT...LON 4050 7427 4060 7422 4060 7446 4066 7440
4067 7446 4076 7436 4090 7434 4091 7427
4100 7430 4105 7447 4113 7445 4120 7437
4126 7443 4123 7395 4114 7389 4096 7389
4063 7404 4056 7399 4060 7404 4050 7421
TIME...MOT...LOC 2051Z 273DEG 19KT 4124 7440 4063 7447
JMCLocal storm report, Jul 1, 5:17 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
517 PM EDT FRI JUL 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG GREENVILLE 41.36N 74.62W
07/01/2016 ORANGE NY TRAINED SPOTTER
MULTIPLE TREES AND WIRES DOWN
&&
CJBLocal storm report, Jul 1, 5:19 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
519 PM EDT FRI JUL 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG GREENVILLE 41.36N 74.62W
07/01/2016 ORANGE NY TRAINED SPOTTER
MULTIPLE TREES AND WIRES DOWN
&&
CORRECTED EVENT TIME
CJBLocal storm report, Jul 1, 5:36 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
536 PM EDT FRI JUL 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG CEDAR GROVE 40.86N 74.23W
07/01/2016 ESSEX NJ SOCIAL MEDIA
LARGE TREE UPROOTED ONTO 3 CARS AND HOME.
&&
CJBSpecial weather statement, Jul 1, 5:36 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
536 PM EDT FRI JUL 1 2016
NYZ072-073-176>179-012230-
NORTHERN QUEENS-BRONX-NEW YORK (MANHATTAN)-NORTHERN NASSAU-SOUTHERN
QUEENS-SOUTHERN NASSAU-
536 PM EDT FRI JUL 1 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NASSAU...NEW
YORK...QUEENS AND BRONX COUNTIES...
AT 536 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SECAUCUS...
MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR... BATTERY PARK AROUND 540 PM EDT. EAST
VILLAGE...SOHO AND LOWER EAST SIDE AROUND 545 PM EDT. NEW
YORK...MIDTOWN MANHATTAN...UPPER WEST SIDE AND CENTRAL PARK AROUND
550 PM EDT. ASTORIA...HARLEM...LONG ISLAND CITY AND MORNINGSIDE
HEIGHTS AROUND 555 PM EDT. MOTT HAVEN...RFK BRIDGE...LAGUARDIA
AIRPORT...JACKSON HEIGHTS AND FOREST HILLS AROUND 600 PM EDT.
EAST TREMONT AND FLUSHING AROUND 605 PM EDT. THROGS NECK
BRIDGE...WHITESTONE...CO-OP CITY...CARDINAL SPELLMAN HS AND
CLEARVIEW EXPRESSWAY AROUND 610 PM EDT. CITY ISLAND...BAYSIDE AND
LITTLE NECK AROUND 615 PM EDT.
LAT...LON 4070 7391 4074 7395 4071 7397 4070 7405
4072 7402 4076 7401 4088 7394 4090 7384
4088 7379 4090 7376 4092 7377 4092 7376
4094 7369 4090 7375 4089 7374 4085 7376
4087 7373 4086 7367 4069 7363
TIME...MOT...LOC 2136Z 253DEG 23KT 4076 7408
NVThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 4:15 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 24 min |
| Jul 1, 5:12 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 48 min |
| Jul 1, 6:15 PM EDT | Special Weather Statement | OKX | 60 min | |
| Jul 1, 7:33 PM EDT | Special Weather Statement | OKX | 57 min | |
| Jul 1, 2:25 PM EDT | Special Weather Statement | OKX | Orange | 65 min |
| Jul 1, 2:48 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 27 min |
| Jul 1, 3:18 PM EDT | Severe Thunderstorm Warning | OKX | Richmond | 57 min |
| Jul 1, 3:54 PM EDT | Special Weather Statement | OKX | Orange | 36 min |
| Jul 1, 4:10 PM EDT | Areal Flood Advisory | OKX | Orange | 3 hr |
| Jul 1, 4:16 PM EDT | Special Marine Warning | OKX | 59 min | |
| Jul 1, 4:52 PM EDT | Special Weather Statement | OKX | Richmond, Rockland | 53 min |
| Jul 1, 5:02 PM EDT | Severe Thunderstorm Warning | OKX | New York, Westchester | 43 min |
| Jul 1, 5:11 PM EDT | Special Marine Warning | OKX | 49 min | |
| Jul 1, 5:36 PM EDT | Special Weather Statement | OKX | Bronx, New York | 54 min |
| Jul 1, 6:32 PM EDT | Special Weather Statement | OKX | Suffolk | 28 min |
| Jul 1, 6:38 PM EDT | Special Weather Statement | OKX | Nassau | 37 min |
| Jul 1, 6:51 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 54 min |
| Jul 1, 6:54 PM EDT | Special Marine Warning | OKX | 66 min | |
| Jul 1, 7:49 PM EDT | Special Weather Statement | OKX | Kings, Nassau, New York, Queens | 26 min |
| Jul 1, 7:51 PM EDT | Special Weather Statement | OKX | Suffolk | 24 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2016Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.